← Return to After 8 months heart is still in A-Fib. Cardiologist gave me 3 options

Discussion
Comment receiving replies
@ruz39

I've had tachycardia for more than 3 years, have had 4 cardioversions (two lasted 8 or 10 months), several Rx meds, and am now on the appallingly expensive dofetilide/tikosyn for one month (after a required 3-day observation in the hospital). This morning I'm back in tachycardia–after only one month! It's a holiday, so I don't know what my cardiologist will recommend. I think tikosyn is the last hope for the medicines used for tacchy. I'm an 82-year-old woman living with some other health concerns, and I know that my cardiologist is reluctant to do ablations on someone my age (and he's highly experienced and respectful) and doesn't think a pacemaker would work for me. I'm strong enough to run errands by bike (can't do the 30+ rides anymore, alas) but I do get tired and sometimes weak in the legs. Do keep me informed. I'm also taking Eliquis (another $$ Rx).

Jump to this post


Replies to "I've had tachycardia for more than 3 years, have had 4 cardioversions (two lasted 8 or..."

Oh how hard this is for you. But wonderful you were in such great shape going into this and can still use your bike—your heart must be strong. Can you argue with your doc? I think they think 80 is the cut off (I am 74) but shouldn’t they take account of the person’s fitness?
I don’t understand tachycardia. It was always my warning that I was in afib, then it stopped completely (lucky to have an Apple Watch to tell me now I am always in afib). When I had tachycardia all I could do was rest.
Thanks for reminding me my weak legs and fatigue are connected—a consequence of uneven pumping.
Best wishes.

  Request Appointment